CSN Login
Members Online: 9

Zytiga

ralph.townsend1's picture
ralph.townsend1
Posts: 354
Joined: Feb 2012

According to an announcement earlier today, the U. S. Food and Drug Administration (FDA) has approved an expanded indication for abiraterone acetate (Zytiga®) in combination with prednisone for the treatment of patients with metastatic castration-resistant prostate cancer (mCRPC), inclusive of patients who have not received any form of chemotherapy.

I quess I was a test and they forgot to tell me. It gave me 8-9 month of good times.

VascodaGama's picture
VascodaGama
Posts: 1588
Joined: Nov 2010

Ralph

I hope the treatment continues and that it will give you the time you wish.

Have they tell you what is going to be next?

I hope that the doctors consider the symptoms you are experiencing and that provide you with ways of relief. I sincerely wish you better times and a more confortable living.

I admire your efforts in "fighting" the bandit. Each day it has been a "winning" situation in your favor. Though not free of complications.

Wishing you well.
Regards.

VG

ralph.townsend1's picture
ralph.townsend1
Posts: 354
Joined: Feb 2012

MDACC doctor's in a email said, he wants to talk about a trial coming up in March. I ask him what the name was? he would not say, maybe Xmas is coming early next year for me. I have been very good this year. :-)

4steve
Posts: 1
Joined: Dec 2012

My partner has MCRPC and has been on Zytiga for 6 weeks now and the side effects have swollen his lower body terribly. His legs and feet are huge and his testes are so swollen. He cannot eat, or walk much (he was a very fit man prior to this. He's also having radiation at this time. We're not sure if he should stay on it...if it is worth the suffering. Any feedback would be appreciated.

VascodaGama's picture
VascodaGama
Posts: 1588
Joined: Nov 2010

Steve

The doctor of your friend is the best person to consult. Zytiga is taken with prednisone to avoid edemas and that may be the reason behind your friends symptoms.
Here is a link where yopu can read details;
http://www.zytiga.com/about_zytiga/side_effects.php

I recommend you to getr a second opinion on the present status before given up.

Welcome to the board.

VG

ralph.townsend1's picture
ralph.townsend1
Posts: 354
Joined: Feb 2012

One of the side of effect is swelling in the legs and feet. Make sure he is eating first in the morning and taking this Predinsone at that time. Waiting for 2 hours an no less before taking Zytiga and waiting more than one hour before eating again. Also a lot of water is required and I'm not talking about sugar drinks. A good constantly diet.

It is very important to take it at the same time each day!!!

You need to check with your doctor soon. I have been on Zytiga for 11 months and had some effect, but not bad like his.

God Bless

Celticroots2
Posts: 43
Joined: Mar 2012

Hubby is having a terrible time trying to control his Potassium levels with Zytiga. Last hospital visit resulted in a 2 hr IV of potassium. Not good. The levels keep taking dramatic drops.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network